Nebraska, 2007Cold in Nebraska, February 13 to 14, 2007
February 13 to 14, 2007 · NWS OAX · 25 events in 25 counties and zones
Arctic air spread south across eastern Nebraska after a snowstorm left 3 to 7 inches of snow over the region late on the 12th into the 13th. Initially winds gusted over 30 mph causing areas of blowing and drifting snow which shut many rural schools.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Arctic air spread south across eastern Nebraska after a snowstorm left 3 to 7 inches of snow over the region late on the 12th into the 13th. Initially winds gusted over 30 mph causing areas of blowing and drifting snow which shut many rural schools. Actual low temperatures by the morning of the 14th fell to 5 below to 15 below zero. When combined with north winds of 10 to 15 mph...wind chill values of 20 below to 30 below zero were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Feb 13, 3:00 PM CST, 3 hours earlier.
Area forecast discussion, Feb 13, 3:00 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CST TUE FEB 13 2007
.DISCUSSION...
TEMPERATURES WILL BE THE MAIN CONCERN THROUGH FRIDAY. 12Z UPPER AIR
CHARTS SHOWED STRONG SYSTEM MOVING INTO THE ERN U.S. WITH 12 HOUR
500 MB HEIGHT FALL CENTER OF 100 METERS OVER KLZK. ANOTHER SYSTEM
WAS MOVING ACROSS THE SWRN U.S. WITH HEIGHT FALLS OF 70 METERS.
JETSTREAM LEVEL WINDS WERE STRONGEST FROM THE EASTERN PACIFIC INTO
NORTHERN MEXICO (150 KTS) AND FROM JUST NORTH OF THE GREAT LAKES
REGION ACROSS MAINE. AT THE SURFACE...A RIDGE OF COLD HIGH PRESSURE
WAS BUILDING SOUTHWARD FROM ALBERTA AND SASKATCHEWAN. TEMPERATURES
THERE...UNDER CENTER OF A 1045 MB HIGH...WERE AS COLD AS -36 F AT
8 AM...BUT HAD MODERATED A BIT THIS AFTERNOON. LOWS TONIGHT WILL
BE HIGHLY DEPENDENT ON TWO THINGS...CLOUDS AND WINDS. THE FRESH
SNOWCOVER IS IN PLACE OVER ALL OF THE FORECAST AREA. MOST AMOUNTS
WERE IN THE 2 TO 5 INCH RANGE...EXCEPT ALONG ABOUT THE THE SOUTHERN
TWO TO THREE TIERS OF COUNTIES. IN THAT AREA...WITHIN ABOUT 40 MILES
OF THE KANSAS BORDER...AMOUNTS WERE FROM 5 TO 7 INCHES.
LATEST SATELLITE IMAGERY LOOP SHOWED THAT CLOUD COVER WAS BREAKING
UP. BELIEVE THAT THE MODELS...ESPECIALLY THE 12Z GFS...WERE
OVERDOING THE CLOUD COVER FOR TONIGHT AND THUS WILL CUT MOS LOWS
ABOUT 5 DEGREES OR SO WITH DECENT RADIATIONAL COOLING EXPECTED.
12Z MOS FOR OMA SHOWED NGM 4/ETA 5/GFS 2 AND THESE ALL APPEARED
TOO WARM. WILL GO WITH A WIND CHILL ADVISORY FOR ABOUT THE NRN
HALF OF THE AREA TONIGHT INTO WEDNESDAY MORNING. WINDS MIGHT BE
SOMEWHAT ON THE MARGINAL SIDE FAR NORTH AND NORTHWEST...SINCE THE
PRESSURE GRADIENT WILL BE WEAKER THERE.
FAIRLY STRONG SHORTWAVE TROUGH DROPS DOWN IN THE NORTHWEST FLOW BY
WEDNESDAY NIGHT. THIS WILL HAVE TO BE WATCHED. FOR NOW...WILL STAY
WITH A DRY FORECAST SINCE MODELS SHOW A DRY LAYER BETWEEN 800 AND
900 MB AND ONLY WEAK MID LEVEL OMEGA VALUES.
A NARROW BAND OF MOISTURE MOVES EASTWARD ACROSS THE AREA THURSDAY
NIGHT WITH ISENTROPIC LIFT AROUND 285K AHEAD OF A CLIPPER TYPE
SYSTEM THAT IS EXPECTED TO DROP SOUTHEAST INTO THE AREA FRIDAY.
STRONG LOW LEVEL WARM AIR ADVECTION SUGGESTS STEADY OR RISING
TEMPERATURES THURSDAY NIGHT...AND SOME POTENTIAL FOR LIGHT PCPN.
FORECAST SOUNDINGS HINT AT A WARM LAYER ALOFT. PATTERN WOULD BE
FAVORABLE FOR LIGHT FREEZING DRIZZLE...BUT WILL NOT MENTION IT AT
THIS TIME.
LONG TERM...FRIDAY NIGHT THROUGH TUESDAY.
EARLY IN THE PERIOD...THERE IS A CLIPPER MOVING THRU THE REGION IN
NW FLOW. MAINTAINED A CHC FOR LIGHT SNOW IN THE FCST FRIDAY NIGHT.
THE GFS HAS SOME VERY STRONG H85 WINDS BEHIND THE FNT...AROUND
50KTS. THIS WOULD CAUSE PROBLEMS WITH BLOWING SNOW. THE 06Z GFS
LINGERS SOME LIGHT SNOW OR FLURRIES BEHIND THE FNT WHILE THE ECMWF
IS DRIER. THE 06Z GFS HAD SOME CAPE SATURDAY MORNING AND HIGHER
RH. THE 12Z GFS IS ALSO POINTING TO SOME SNOW SHOWER POTENTIAL
SAT. THE GFS HAS OVERDONE LOW LEVEL MOISTURE...THUS WILL NOT
MENTION MEASURABLE SNOW AT THIS TIME FOR SATURDAY IN COORD WITH
SURROUNDING FO/S. THE MODELS DIFFER ON HOW QUICK THE WARM-UP WILL
BE. THE ECMWF WARMS THE H85 TEMPS INTO THE +8 TO +10 DEG RANGE
SUNDAY...WHILE THE GFS STILL HAS THE SFC RIDGE IN PLACE. THIS
COULD EASILY AFFECT HIGHS BY 10 TO 15 DEG DEPENDING ON WHERE THE
RIDGE IS. HPC LIKES A BLEND BETWEEN THE SOLUTIONS AND WILLMAINTAIN
CONTINUITY WITH TEMPS INTO THE 30S SUN. AHEAD OF THE NEXT FRONTAL
PASSAGE...WRMED TEMPS INTO THE 40S MON. THE 12Z GFS IS MORE IN
LINE WITH A STRONGER LOW LEVEL JET AHEAD OF THE NEXT FRONTAL
PASSAGE. WILL NEED TO WATCH FOR LOW LEVEL WIND SHEAR EARLY MONDAY
WITH LIGHTER SE SFC FLOW AND THE LOW LEVEL SW JET. MAY HAVE TO ADD
CHC FOR PRECIP AHEAD OF WITH THE FRONTAL PASSAGE MONDAY NIGHT...
BUT AT THIS TIME...DID NOT SEE ENOUGH TO INCLUDE MENTION. THE MID
LEVELS ARE MOIST TUESDAY WITH THE PASSAGE OF A BROAD MID LEVEL
TROF...HOWEVER...THE LOW LEVELS APPEAR DRY PER THE GFS FORECAST
SOUNDING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM CST
WEDNESDAY FOR NEZ011-012-015>018-030>034-042>045.
IA...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 10 AM CST
WEDNESDAY FOR IAZ043-055-056.
&&
MILLER/ZAPOTOCNYHazardous weather outlook, Feb 13, 4:30 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
430 PM CST TUE FEB 13 2007
IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-141200-
ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX-
MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
430 PM CST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
COLD TEMPERATURES IN COMBINATION WITH NORTH WINDS OF AT LEAST
10 MPH WILL CREATE WINDS CHILLS IN THE 15 BELOW TO 25 BELOW ZERO
RANGE OVERNIGHT. THESE COLD WIND CHILLS SHOULD LAST THROUGH MID
MORNING WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
VERY COLD TEMPERATURES WILL CONTINUE WEDNESDAY NIGHT...WITH WIND
CHILLS DROPPING TO BETWEEN 10 BELOW TO 25 BELOW ZERO.
AN UPPER LEVEL DISTURBANCE AND A LOW PRESSURE CENTER MOVING ACROSS
THE CENTRAL PLAINS FRIDAY INTO FRIDAY NIGHT COULD BRING SOME SNOW
TO THE AREA. STRONG WINDS AND BLOWING SNOW MAY ALSO OCCUR ON THE
BACKSIDE OF THIS SYSTEM FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.
IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-141200-
BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-
MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
430 PM CST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
COLD TEMPERATURES IN COMBINATION WITH NORTH WINDS OF AT LEAST
10 MPH WILL CREATE WINDS CHILLS IN THE 10 BELOW TO 20 BELOW ZERO
RANGE OVERNIGHT. THESE COLD WIND CHILLS SHOULD LAST THROUGH MID
MORNING WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
VERY COLD TEMPERATURES WILL CONTINUE WEDNESDAY NIGHT...WITH WIND
CHILLS DROPPING TO BETWEEN 10 BELOW TO 25 BELOW ZERO.
AN UPPER LEVEL DISTURBANCE AND A LOW PRESSURE CENTER MOVING ACROSS
THE CENTRAL PLAINS FRIDAY INTO FRIDAY NIGHT COULD BRING SOME SNOW
TO THE AREA. STRONG WINDS AND BLOWING SNOW MAY ALSO OCCUR ON THE
BACKSIDE OF THIS SYSTEM FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.
MILLER
In the hours before
Local storm report, Feb 13, 5:33 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
533 PM CST TUE FEB 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 1 NE FALLS CITY 40.08N 95.59W
02/13/2007 M6.0 INCH RICHARDSON NE PUBLIC
AIRPORT EMPLOYEE USING A NWS 8 INCH RAIN GAGE, MEASURED
0.35 OF MOISTURE IN THE SNOW AND THE TOTAL SNOW DEPTH ON
THE GROUND AT THE AIRPORT IS 6 INCHES. THE 6.0 INCHES OF
SNOW IS A STORM TOTAL SINCE MONDAY AFTERNOON.
&&
LANDSVORKCold/Wind Chill, Knox
- When
- February 13, 6:00 PM CST to February 14, 11:00 AM CST
- Where
- Knox forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.637, -97.892 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 10 below to 15 below zero, wind chill values of 25 below to 30 below zero were observed. These bitter cold conditions lasted from around 600 pm on the 13th until 1100 am on the 14th.
Cold/Wind Chill, Cedar
- When
- February 13, 6:00 PM CST to February 14, 11:00 AM CST
- Where
- Cedar forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.599, -97.252 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 10 below to 15 below zero, wind chill values of 20 below to 30 below zero were observed. These bitter cold conditions lasted from around 600 pm on the 13th until 1100 am on the 14th.
Cold/Wind Chill, Pierce
- When
- February 13, 6:00 PM CST to February 14, 11:00 AM CST
- Where
- Pierce forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 10 below to 15 below zero, wind chill values of 20 below to 30 below zero were observed. These bitter cold conditions lasted from around 600 pm on the 13th until 1100 am on the 14th.
Cold/Wind Chill, Wayne
- When
- February 13, 6:00 PM CST to February 14, 11:00 AM CST
- Where
- Wayne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.209, -97.119 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 10 below to 15 below zero, wind chill values of 20 below to 30 below zero were observed. These bitter cold conditions lasted from around 600 pm on the 13th until 1100 am on the 14th.
Cold/Wind Chill, Madison
- When
- February 13, 7:00 PM CST to February 14, 11:00 AM CST
- Where
- Madison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.917, -97.601 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 10 below to 15 below zero, wind chill values of 20 below to 30 below zero were observed. These bitter cold conditions lasted from 700 pm on the 13th until 1100 am on the 14th.
Cold/Wind Chill, Antelope
- When
- February 13, 8:00 PM CST to February 14, 10:00 AM CST
- Where
- Antelope forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 10 below to 15 below zero, wind chill values of 20 below to 30 below zero were observed. These bitter cold conditions lasted from 800 pm on the 13th until 1000 am on the 14th.
Cold/Wind Chill, Platte
- When
- February 13, 8:00 PM CST to February 14, 10:00 AM CST
- Where
- Platte forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to around 10 below zero, wind chill values of 20 below to 25 below zero were observed. These bitter cold conditions lasted from 800 pm on the 13th until 1000 am on the 14th.
Cold/Wind Chill, Thurston
- When
- February 13, 10:00 PM CST to February 14, 11:00 AM CST
- Where
- Thurston forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 10 below to 15 below zero, wind chill values of 20 below to 30 below zero were observed. These bitter cold conditions lasted from around 1000 pm on the 13th until 1100 am on the 14th.
Cold/Wind Chill, Stanton
- When
- February 13, 10:00 PM CST to February 14, 11:00 AM CST
- Where
- Stanton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.917, -97.194 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 10 below to 15 below zero, wind chill values of 20 below to 30 below zero were observed. These bitter cold conditions lasted from around 1000 pm on the 13th until 1100 am on the 14th.
Cold/Wind Chill, Boone
- When
- February 13, 10:00 PM CST to February 14, 10:00 AM CST
- Where
- Boone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.707, -98.067 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to around 10 below zero, wind chill values of 20 below to 25 below zero were observed. These bitter cold conditions lasted from 1000 pm on the 13th until 1000 am on the 14th.
Cold/Wind Chill, Colfax
- When
- February 13, 10:00 PM CST to February 14, 10:00 AM CST
- Where
- Colfax forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to around 10 below zero, wind chill values of 20 below to 25 below zero were observed. These bitter cold conditions lasted from 1000 pm on the 13th until 1000 am on the 14th.
Cold/Wind Chill, Cuming
- When
- February 14, 12:00 AM CST to 11:00 AM CST
- Where
- Cuming forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 10 below to 15 below zero, wind chill values of 20 below to 30 below zero were observed. These bitter cold conditions lasted from around midnight until 1100 am.
Cold/Wind Chill, Dodge
- When
- February 14, 12:00 AM CST to 10:00 AM CST
- Where
- Dodge forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to around 10 below zero, wind chill values of 20 below to 25 below zero were observed. These bitter cold conditions lasted from around midnight until 1000 am.
Cold/Wind Chill, Butler
- When
- February 14, 12:00 AM CST to 10:00 AM CST
- Where
- Butler forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.226, -97.132 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 5 below to 10 below zero, wind chill values of 20 below to 25 below zero were observed. These bitter cold conditions lasted from around midnight until 1000 am.
Cold/Wind Chill, Saunders
- When
- February 14, 12:00 AM CST to 10:00 AM CST
- Where
- Saunders forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 5 below to 10 below zero, wind chill values of 20 below to 25 below zero were observed. These bitter cold conditions lasted from around midnight until 1000 am.
Cold/Wind Chill, Burt
- When
- February 14, 2:00 AM CST to 11:00 AM CST
- Where
- Burt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to around 10 below zero, wind chill values of 20 below to 30 below zero were observed. These bitter cold conditions lasted from around 200 am until 1100 am.
Cold/Wind Chill, Washington
- When
- February 14, 2:00 AM CST to 11:00 AM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to around 10 below zero, wind chill values of 20 below to 30 below zero were observed. These bitter cold conditions lasted from around 200 am until 1100 am.
Cold/Wind Chill, Douglas
- When
- February 14, 2:00 AM CST to 11:00 AM CST
- Where
- Douglas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 5 below to 10 below zero, wind chill values of 20 below to 25 below zero were observed. These bitter cold conditions lasted from around 200 am until 1100 am.
Cold/Wind Chill, Sarpy
- When
- February 14, 3:00 AM CST to 10:00 AM CST
- Where
- Sarpy forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to 5 below to 10 below zero, wind chill values of 20 below to 25 below zero were observed. These bitter cold conditions lasted from around 300 am until 1000 am.
Cold/Wind Chill, Seward
- When
- February 14, 5:00 AM CST to 9:00 AM CST
- Where
- Seward forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to around 5 below|zero, wind chill values of around 20 below zero were observed. These bitter cold conditions lasted from around 500 am until 900 am.
Cold/Wind Chill, Lancaster
- When
- February 14, 5:00 AM CST to 9:00 AM CST
- Where
- Lancaster forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to around 5 below|zero, wind chill values of around 20 below zero were observed. These bitter cold conditions lasted from around 500 am until 900 am.
Cold/Wind Chill, Saline
- When
- February 14, 5:00 AM CST to 9:00 AM CST
- Where
- Saline forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to around 5 below|zero, wind chill values of around 20 below zero were observed. These bitter cold conditions lasted from around 500 am until 900 am.
Cold/Wind Chill, Cass
- When
- February 14, 5:00 AM CST to 10:00 AM CST
- Where
- Cass forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.910, -96.141 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to around 5 below|zero, wind chill values of 20 below to 25 below zero were observed. These bitter cold conditions lasted from around 500 am until 1000 am.
Cold/Wind Chill, Jefferson
- When
- February 14, 6:00 AM CST to 9:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to around 5 below|zero, wind chill values of around 20 below zero were observed. These bitter cold conditions lasted from around 600 am until 900 am.
Cold/Wind Chill, Gage
- When
- February 14, 6:00 AM CST to 9:00 AM CST
- Where
- Gage forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.262, -96.689 (the zone’s center; the record gives no point)
Arctic air spread south across fresh snow that covered eastern Nebraska. The cold air was ushered in on north winds of 10 to 15 mph. When combined with actual low temperatures that fell to around 5 below|zero, wind chill values of around 20 below zero were observed. These bitter cold conditions lasted from around 600 am until 900 am.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 13, 20071 death · 34 injured · $5.0 million · EF2 · 4 events
- Blizzard and Winter Storm in Indiana, February 13 to 14, 20072 deaths · 1 injured · 24 events
- Tornadoes and Flash Flood in Louisiana, February 13, 20073 injured · $1.8 million · EF2 · 13 events
- Ice Storm in Ohio, February 13, 20071 death · 1 injured · 9 events
- Winter Storm in Pennsylvania, February 13 to 15, 20071 death · 10 events
- Winter Storm and Winter Weather in Michigan, February 13 to 14, 20071 death · 10 events
- Winter Storm and Winter Weather in Delaware, February 13 to 14, 20071 death · 4 events
- Winter Storm in Ohio, February 13 to 14, 2007$3.0 million · 29 events
- Tornadoes and Hail in Mississippi, February 13, 2007$465,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in Alabama, February 13, 2007$207,000 · EF1 · 40 events
- Damaging Winds in Georgia, February 13, 2007$491,000 · 60 kt wind · 12 events
- Heavy Snow in New York, February 13 to 14, 2007$330,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7967, 7968, 7969, 7970, 7974, 7975, 7977, 7971, 7972, 7976, 7978, 7973, 7979, 7982, 7983, 7980, 7981, 7984, 7985, 7986, 7987, 7988, 7991, 7989, 7990.